MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, haptic entrapment was evident in the injector.The implantation was completed but remained without haptic support.Lens was explanted and replaced with another lens during the initial procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
A product history record review and a non-conformance review of the reported lot number was conducted.No deviations, were identified and all corresponding production release specifications defined in the device master record were met.A non-qualified cartridge and viscoelastic were indicted with a qualified handpiece.The lens is qualified for use with the company (b) and company (c) cartridges.The root cause for the reported haptic issue would be related to a failure to follow the ifu.A non-qualified cartridge and viscoelastic were indicated.The lens is qualified for use with the company (b) and company (c) cartridges.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction information was provided in h.6.On initial medical device report (mdr) the fda product problem codes of a0401 was submitted.It should have been a040609.Additional information has been provided in d.9., h.2., h.6.And h.11.Only the lens was returned positioned incorrectly inside the lens case in the lens carton.Viscoelastic was dried on the lens.The optic was torn, possibly cut, from the edge near one haptic.This line of damage continues to optic center.The damage was similar in appearance to insertion and removal.The posterior optic surface has a line of small cracks in the shape of an instrument used to grasp the lens.This damage extends from near the edge into the optic material.Additional small cracks with scratches were observed on the posterior optic surface next to a large crack in the optic material.The reported "haptic entrapment" in the injector could not be confirmed because the lens had been delivered into the eye and removed.The returned lens was torn near one haptic, with additional lens damage.The root cause for the reported haptic entrapment issue would most likely be related to a failure to follow the ifu (instruction for use).The ifu instructs: company foldable iols (intraocular lenses) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact the company.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately ½ turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22403853
Report Number1119421-2025-01848
Device Sequence Number9664621
Product Code HQL
UDI-Device Identifier00380652555821
UDI-Public(01)00380652555821(17)291202(11)241204(10)15958394
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.210
Device Lot Number15958394
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date07/04/2025
Supplement Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; UNSPECIFIED VISCOELASTIC: LOT: 02405HA0133B
Patient Age65 YR
Patient SexMale